Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

136 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes white stringy vaginal discharge?

Answered by
Dr.
Dr. Rakhi Tayal

OBGYN

Practicing since :2001

Answered : 13537 Questions

default
Posted on Wed, 4 Nov 2015 in Women's Health
Question: I was having some vaginal itch and I took a fluconzole to be on the safe side. This was a week or two ago. I no longer itch inside but now I have this cottage cheese discharge very light but no itch. Why didn't the pill help how it should. I also used represh insert gels to balance my ph
doctor
Answered by Dr. Rakhi Tayal 19 minutes later
Brief Answer:
Can be a bacterial vaginosis.

Detailed Answer:
Hello,
Thanks for trusting us with your health concern.
The cottage cheese like discharge is suggestive of a vaginal infection. It can be a fungal infection or a superadded bacterial vaginosis. Contact with an infected partner can also cause a re infection.
I suspect however that what is causing this is either bacterial vaginosis or possibly a sexually transmitted disease. For this reason I recommend you see your doctor as soon as possible for an examination and appropriate medical management. This will usually respond quickly with a properly selected antibiotic. Trichomoniasis can cause these symptoms and is always transmitted sexually.
You can use a vaginal pessary like Gyno Daktarin once a day for 2 weeks till then. Please follow the instructions on the package carefully.
Please feel free to discuss further. I will be glad to answer the follow up queries that you have.
Wishing you good health.
Regards.
Dr. Rakhi Tayal.
For future query, you can directly approach me through my profile URL http://bit.ly/Dr-Rakhi-Tayal

Above answer was peer-reviewed by : Dr. Sonia Raina
doctor
default
Follow up: Dr. Rakhi Tayal 23 minutes later
I've had bv before and I have no odor. I also don't have a STD. Can the fluconzole I took still be in my system and it took out the yeast that's why I have discharge now
doctor
Answered by Dr. Rakhi Tayal 5 hours later
Brief Answer:
Not due to Fluconazole.

Detailed Answer:
Hello.
Thanks for writing again.
The fluconazole that you took is not likely to be the cause of discharge that you are having now. It is likely to be a recurrence. Do start inserting the vaginal pessary and see if it helps.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Regards.

Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,  
Drug/Medication

Recent questions on  Vaginal infection

doctor1 MD

I am 54 yrs female, no period for 10 months. Self treated for yeast infection 3 weeks ago with one oral pill. Symptoms prior were discharg, no odor, vaginal itching. Symptoms stopped 2 days post oral canestan pill. 2 days ago symptoms returned so started a series of 3 vaginal suppositories of canestan. On second morning I started a light period ( thin bloody light flow). 10 months post menstrual cycle and to start bleeding, is this a concern? Am

doctor1 MD

What would cause these symptoms.... pain during intercourse , fishy odor especially after intercourse, lower abdominal pressure constantly. Discharge is normal looking except there is a lot of it during intercourse. Periods are normal. Bladder infection about 6 weeks ago, which is seemingly resolved with antibiotics. Yeast infection about 10 weeks ago, resolved with suppository. No pain on urination or bowel movements. No itchiness or burning either.

doctor1 MD

Hello Doctor, Since mid-Feb I have been experiencing a strong pulse in my stomach, esp after eating. I also noticed cloudiness in my urine which was very pronounced after a heavy meal. I have been checked for UTI and vaginal infections, and these tests have come back negative. One doctor suggested that the cloudiness in my urine could be salts precipitating but he wasn t conclusive. A few times in March, I experienced chest palpitations, and a sensation that can only be described as feeling your pulse all over your body. Perhaps, these are tremors? In April, I had palpitations lasting a few hours at which point I rushed to the ER. My blood pressure was low-normal (110/70). My pulse rate was slow at 60 bpm but at times dipped to 48-50 bpm. I was discharged after being monitored for 4 hours. I was told by an attending nurse to take a magnesium supplement because my serum magnesium levels were slightly low. My serum sodium was also slightly low. I subsequently went to a naturopath since regular doctors were not helping my case. The naturopath diagnosed my problem as that of malabsorption. Meanwhile, my palpitations and body and stomach tremors have continued. As has the cloudiness in my urine (esp noticeable a couple of hours after lunch, which is my big meal of the day). This morning, I started taking a magnesium supplement. I am hoping this helps my symptoms although I do not know what is wrong. Thanks in advance. UBN140502

doctor1 MD

I had my surgical abortion on may then i got 2 proper periods on time but the third period is 9 days late please help,i hv done the hcg test came negative , m finding a watery dicharge white plzz help

doctor1 MD

I m 15 and I have been having a weird odour coming from my vagina and some discharge, it is not painful and it does not burn when I urinate. It is not a yeast infection nor is it a water infection so I have come to the conclusion that it must be Bacterial Vaginosis. I am also not sexually active. I have taken medication that was prescribed by my doctor but it never worked so I decided to do some research. I found that inserting plain yogurt into your vagina and eating yogurt regularly helped cure it. Is this true?

doctor1 MD

Hi there, I’ve had white/yellowish dishcharge for a couple of days now. Itching, but no odour. I saw my Gynae today and he said it could be a yeast infection. He’s taken a vagibal swab too and the results will be out in a couple of days. He...

doctor1 MD

I don't believe I have an STD , recently, my vagina (don't know the proper term) but where my hole is had a lot of irritation, when I woke it hurts or when I pee it then burns and I have to XXXXXXX it with toilet paper to reduce the pain, no odor,...